Okay 4 weeks ago I had unprotected sex. Then 2 days later I took plan b. I also had my period like 3 4 days later. Now I'm bleeding like spotting, what does this mean ?
Nothing, just side effects of Plan B or your next period is starting. Generally, for most women, when they take Plan B they will get some bleeding/spotting about a week or so after taking (but not all women get this-it is no indication of whether it worked or not) then usually their next scheduled period is often later than expected (Plan b works by delaying ovulation so that any sperm present in the reproductive system will die out before ovulation can occur. A woman is fertile ONLY when she is ovulating-about a 3-4 day window per month). Plan B is a pretty large blast of hormones and it can disrupt your cycle for a month or two-you may get unusual spotting or bleeding or you may be late for your cycle. I know a lot of the "am I pregnant?" sites talk about "implantation bleeding" but implantation bleeding is fairly uncommon. If sex was 4 weeks ago-this is NOT implantation bleeding. I am not much of a fan of Plan B. It certainly doesnt seem to provide much "peace of mind" if you ask me but I can understand that it can sometimes be necessary to take but it should NOT be used as a birth control method or in place of routine birth control. It has a much lower rate of being effective than routine birth control. Rountine birth control like the Pill, implants, IUDs etc are about 99.9% effective. Plan B is around 80-90% effective but efficacy depends a lot on when it is used, where you are in your cycle among other things. If you are going to be sexually active, you are much much better off getting yourself onto routine birth control.
- Plan B Information for Consumers
- Plan B Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plan B (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Apr 2014 • 1 answer
Posted 20 Jun 2015 • 1 answer
Posted 3 Feb 2016 • 2 answers
Posted 9 May 2016 • 0 answers
Posted 14 Jul 2016 • 0 answers